Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 2, 2015, 2:17 PM MST for Yavapai County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 2:17 PM MST (21:17 UTC)
- Expired
- Aug 2, 2015, 2:45 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:49 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 9:49 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 949 AM MST SUN AUG 2 2015 .SYNOPSIS...EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTHERN ARIZONA TODAY. DRY AIR WILL OVER TAKE THE REGION FROM MONDAY THROUGH WEDNESDAY LEADING TO A BREAK IN STORM ACTIVITY. BEGINNING THURSDAY...MOISTURE WILL INCREASE FROM THE SOUTH LEADING TO A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .UPDATE...SATELLITE PRECIPITABLE WATER ESTIMATES AND SOUNDING DATA INDICATE A VERY MOIST ATMOSPHERE ACROSS NORTHERN ARIZONA THIS MORNING. THE 12Z (4AM) SOUNDING AT BELLEMONT IS SHOWING ABOUT 125 PERCENT OF NORMAL PRECIPITABLE WATER VALUES, AND EVEN DEEPER MOISTURE RESIDES OVER NORTHEAST ARIZONA. THE SHORTWAVE TROUGH RESPONSIBLE FOR KEEPING SHOWERS AND THUNDERSTORMS GOING OVERNIGHT IN FAR NORTHERN AZ AND SOUTHERN UT IS FORECAST TO SHIFT NORTHWARD DURING THE DAY WITH THE BEST FORCING NORTH OF OUR AREA. HOWEVER...STILL EXPECTING SCATTERED TO NUMEROUS STORMS TO DEVELOP WITH DAYTIME HEATING ALONG/NORTH OF THE MOGOLLON RIM. LOCALLY HEAVY RAINFALL AND FLOODING ALONG WITH HAIL ARE THE MAIN THREATS. UPDATED FORECASTS FOR HIGHER RAIN CHANCES OVER NORTHEAST AZ WERE SENT A SHORT TIME AGO. && .PREV DISCUSSION /305 AM MST/...SHOWER ACTIVITY HAS GENERALLY DECREASED OVERNIGHT, HOWEVER, A PASSING SHORTWAVE TROUGH CURRENTLY POSITIONED OVER WESTERN COCONINO AND YAVAPAI COUNTY HAS KEPT ACTIVITY GOING ACROSS PORTIONS OF NORTHERN ARIZONA THIS MORNING. WHILE THE GREATEST COVERAGE HAS BEEN IN NAVAJO AND APACHE COUNTIES, A COUPLE THUNDERSTORMS HAVE FORMED OVER SOUTHERN COCONINO AND NORTHERN YAVAPAI COUNTIES. THIS IS LIKELY DUE TO FORCING FROM THE PASSING SHORTWAVE TROUGH. FOR TODAY, EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN ARIZONA. GOOD LOW LEVEL MOISTURE EXISTS ACROSS THE REGION, WITH OBSERVED DEW POINTS IN EXCESS OF 50 F. NAM FORECAST SOUNDINGS SHOW GOOD SURFACE BASED INSTABILITY DEVELOPING BY MID MORNING. GFS FORECAST SOUNDINGS FORECAST LESS INSTABILITY, BUT STILL ENOUGH FOR CONVECTION. IN THE UPPER LEVELS, THE PREVIOUSLY MENTIONED SHORTWAVE TROUGH PASSING FROM THE SOUTHWEST TO NORTHEAST WILL HELP FOCUS CONVECTION. THIS SHOULD KEEP SHOWER AND THUNDERSTORM ACTIVITY LASTING THE LONGEST IN NORTHEASTERN ARIZONA. STORM MOTION TODAY IS FORECAST TO BE FROM THE SOUTHWEST BETWEEN 5 TO 15 KNOTS. SO, THE BEST CHANCES FOR PRECIPITATION WILL BE ALONG AND NORTHEAST OF THE MOGOLLON RIM, WITH THE LOWEST CHANCES FOR PRECIPITATION IN THE LOW DESERTS OF YAVAPAI COUNTY. THE PRIMARY THREAT FROM TODAY'S STORMS WILL BE FLOODING FROM HEAVY RAINFALL AND FREQUENT LIGHTNING. HOWEVER, 1.0 INCH HAIL CANNOT BE RULED OUT GIVEN THE PRESENCE OF AT LEAST MARGINAL INSTABILITY AND WEAK LIFT ASSOCIATED WITH TODAY'S PASSING SHORTWAVE TROUGH. MONDAY THROUGH WEDNESDAY...A DRY WESTERLY FLOW IS FORECAST TO DEVELOP ACROSS NORTHERN ARIZONA SHARPLY REDUCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE NEAR TO A FEW DEGREES ABOVE NORMAL AT MOST PLACES. FROM THURSDAY ONWARD...LONGER TERM MODEL GUIDANCE SUGGESTS THAT LOW LEVEL MOISTURE MAY BE ON THE RISE AS A MOIST SOUTHERLY FLOW DEVELOPS BETWEEN HIGH PRESSURE OVER NEW MEXICO AND A WEST COAST TROUGH. THIS WOULD RESULT IN A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORM ACROSS NORTHERN ARIZONA. && .AVIATION...FOR THE 18Z PACKAGE...SCT -SHRA/TSRA WILL DEVELOP THROUGH 04Z-06Z MONDAY...WITH THE HIGHEST CONCENTRATION OF STORMS NORTH OF I-40 AND EAST OVER NAVAJO AND APACHE COUNTIES. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVIEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/RR AVIATION...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 2, 1:13 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 113 PM MST SUN AUG 2 2015 AZZ004>018-037>040-030300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 113 PM MST SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY WITH THE GREATEST ACTIVITY ALONG AND NORTH OF THE MOGOLLON RIM. THE PRIMARY HAZARD FROM THESE STORMS WILL BE FLOODING FROM HEAVY RAINFALL...FREQUENT LIGHTNING AND UP TO 1 INCH SIZED HAIL. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF NORTH CENTRAL AND NORTHEAST ARIZONA. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING ACROSS THE REGION WITH ACTIVITY PERSISTING THE LONGEST IN FAR NORTHEASTERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM MONDAY THROUGH WEDNESDAY...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL GENERALLY BE CONFINED TO THE WHITE MOUNTAINS REGION. BEGINNING THURSDAY...LOW LEVEL MOISTURE WILL BE ON THE INCREASE RESULTING IN A RETURN OF DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Special weather statement, Aug 2, 12:51 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1251 PM MST SUN AUG 2 2015 AZZ012-015-022030- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 1251 PM MST SUN AUG 2 2015 ...SPECIAL WEATHER STATEMENT... AT 1250 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUNSET CRATER VOLCANO NATIONAL MONUMENT...OR 12 MILES NORTHEAST OF FLAGSTAFF...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONITO CAMPGROUND AT SUNSET CRATER...WUPATKI TRAILS...SUNSET CRATER VOLCANO NATIONAL MONUMENT...TIMBERLINE...FERNWOOD...HUTCHISON ACRES AND SUNSET CRATER VISITORS CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO RUNNING WATER OVER ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3543 11165 3553 11148 3533 11132 3527 11155 TIME...MOT...LOC 1950Z 333DEG 5KT 3535 11151 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:56 PM MST | Flash Flood Warning | FGZ | Apache | 2 hr |
| Aug 1, 7:31 PM MST | Areal Flood Advisory | FGZ | Gila | 119 min |
| Aug 1, 9:09 PM MST | Areal Flood Advisory | FGZ | Gila | 5 hr |
| Aug 2, 12:51 PM MST | Special Weather Statement | FGZ | Coconino | 39 min |
| Aug 2, 1:12 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 5 hr |
| Aug 2, 2:31 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Aug 2, 2:52 PM MST | Special Weather Statement | FGZ | 23 min | |
| Aug 2, 3:56 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 2, 4:27 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 33 min |
| Aug 2, 4:59 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.